According to healthline the liver is a crucial organ that helps keep the entire body healthy. Its many functions include bile production, nutrient storage, and blood purification, to name just a few. For this reason, it is crucial to avoid medicines that are known to damage the liver and practice general liver care. Many pharmaceuticals can be harmful to the liver if taken improperly or in excess. Among the most commonly prescribed pharmaceuticals, the following are also among the most likely to cause liver damage and should never be taken without a doctor's supervision:
Tylenol, or acetaminophen, relieves pain and fever (Tylenol)
Acetaminophen is a popular over-the-counter medication used to treat pain and lower temperature. If taken often or in large doses for an extended period of time, acetaminophen can cause liver damage. Acetaminophen can have adverse effects if not used properly, but when taken as directed, it poses no health risks. 4,000 milligrams is the daily maximum safe dose of acetaminophen. Drinking more than this could be harmful to the liver, especially for those who are alcoholics or who have a preexisting liver condition.
Aspirin and other nonsteroidal anti-inflammatory drugs (NSAIDs)
A common class of drugs for alleviating pain and inflammation is the nonsteroidal anti-inflammatory drugs (NSAIDs). Other NSAIDs include ibuprofen (marketed as Advil), naproxen (Aleve), and celecoxib (Celebrex). Despite the fact that nonsteroidal anti-inflammatory medicines (NSAIDs) are generally safe when used as directed, there is a danger of causing injury to the liver if they are taken in high dosages or for an extended period of time. If a person with liver illness takes an NSAID that interacts with another medication, they may be at greater risk of having liver damage.
Statins are a class of drugs that lower blood cholesterol levels and, by extension, the danger of cardiovascular disease. Their consumption reduces or halts the liver's ability to produce cholesterol. It's possible for some people to get liver damage from taking statins, despite the fact that these medications are widely recognized as safe and effective. Liver illness can cause abdominal pain, jaundice (a condition marked by a yellowing of the skin and the whites of the eyes), and black urine.
Anabolic steroids, which are synthetic versions of the male hormone testosterone, are commonly used by bodybuilders to speed up the muscle-building and strength-building processes. Too often, athletes and bodybuilders abuse them in the mistaken idea that doing so will boost their performance. Anabolic steroids can damage the liver and even cause tumors if used excessively or for a long time. Some of the extra main negative effects that may be brought on by these medications are acne, gynecomastia (also known as breast enlargement), and male pattern baldness.
A group of antibiotics include amoxicillin
Because it is effective against so many different strains of bacteria, amoxicillin is a common antibiotic. While it's unlikely to cause liver damage, it's possible. In addition to the antibiotics listed above, erythromycin, tetracycline, and sulfonamides have also been related to liver damage. Liver damage can manifest itself in a variety of ways, some of which are abdominal pain, jaundice, and black urine.
There is no part of the world where alcohol usage does not have a major role in the progression of liver disease. Fatty liver, alcoholic hepatitis, and cirrhosis are the most prevalent liver illnesses caused by heavy alcohol consumption. Drinking excessive amounts of alcohol over a prolonged period of time increases the likelihood of liver damage. Avoiding binge drinking and reducing overall alcohol consumption are also important liver protection strategies.
To sum up, there are several drugs that might be harmful to the liver if taken in excess or without a doctor's supervision. It is crucial to follow the suggestions of one's medical practitioner and take drugs exactly as recommended to lessen the likelihood of suffering from liver damage. If you have liver disease or are taking medications that could affect your liver, it is essential to consult a healthcare expert.
Content created and supplied by: Queentv (via Opera News )
Opera News is a free to use platform and the views and opinions expressed herein are solely those of the author and do not represent, reflect or express the views of Opera News. Any/all written content and images displayed are provided by the blogger/author, appear herein as submitted by the blogger/author and are unedited by Opera News. Opera News does not consent to nor does it condone the posting of any content that violates the rights (including the copyrights) of any third party, nor content that may malign, inter alia, any religion, ethnic group, organization, gender, company, or individual. Opera News furthermore does not condone the use of our platform for the purposes encouraging/endorsing hate speech, violation of human rights and/or utterances of a defamatory nature. If the content contained herein violates any of your rights, including those of copyright, and/or violates any the above mentioned factors, you are requested to immediately notify us using via the following email address operanews-external(at)opera.com and/or report the article using the available reporting functionality built into our Platform See More